MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE (24.9 X 0.64 X 73.8MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE (24.9 X 0.64 X 73.8MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 2108100000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device discarded.
 
Event or Problem Description
It was reported that during a tha (total hip arthroplasty), the blade broke.It was also reported that an x-ray was performed to locate the blade fragment which was removed during the procedure.It was further reported that the single use blade was re-used.It was also reported that there was a 60 minute delay as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The definitive root cause could not be determined as the device was not returned for evaluation, however the re-use of a single use device may have caused or contributed to this event.
 
Event or Problem Description

Brand Name
2108 SERIES SAGITTAL BLADE (24.9 X 0.64 X 73.8MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8047954
Report Number0001811755-2018-02410
Device Sequence Number1499087
Product Code GFA
UDI-Device Identifier04546540041999
UDI-Public04546540041999
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number2108100000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1